Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 71, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 10, 2025, 8:41 PM EDT for Burke County, Richmond County, Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2025, 8:41 PM EDT (00:41 UTC)
- Expired
- Jun 10, 2025, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burke County, GA, Richmond County, GA
The radar
The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:57 PM EDT | TSTM WND DMG | 3 W Waynesboro, GA | Burke County dispatch reported powerlines down at 1071 Hwy 80 in Burke County. Time estimated based on radar. |
| Jun 10, 9:03 PM EDT | TSTM WND DMG | 6 Nw Munnerlyn, GA | Burke County dispatch reported a tree down along Herndon Rd. Time estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
255
WUUS52 KCAE 110041
SVRCAE
GAC033-245-110130-
/O.NEW.KCAE.SV.W.0071.250611T0041Z-250611T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
841 PM EDT Tue Jun 10 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Burke County in east central Georgia...
Southern Richmond County in east central Georgia...
* Until 930 PM EDT.
* At 839 PM EDT, a severe thunderstorm was located 7 miles west of
Hephzibah, or 12 miles southwest of Fort Eisenhower, moving east at
20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Waynesboro, Hephzibah, Alexander, Burke County Airport, McBean,
Gough, Augusta Regional Airport, Blythe, Keysville, Vidette, Di-
Lane Wildlife Management Area, New Savannah Bluff Lock & Dam Park,
Bath-
Edie, Pea Patch Aerodrome, Bennock Mill, Shell Bluff, Ellwood,
Diamond Lakes Regional Park, and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3308 8229 3323 8223 3331 8234 3333 8234
3336 8229 3338 8193 3337 8194 3334 8194
3335 8191 3333 8192 3333 8190 3330 8188
3331 8185 3329 8186 3327 8183 3325 8185
3323 8183 3296 8182 3295 8227
TIME...MOT...LOC 0039Z 269DEG 19KT 3325 8222
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PL2 follow-up statements
498
WWUS52 KCAE 110111
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
911 PM EDT Tue Jun 10 2025
GAC033-245-110130-
/O.CON.KCAE.SV.W.0071.000000T0000Z-250611T0130Z/
Burke GA-Richmond GA-
911 PM EDT Tue Jun 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR BURKE AND SOUTHEASTERN RICHMOND COUNTIES...
At 911 PM EDT, a severe thunderstorm was located over Waynesboro,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Waynesboro, Hephzibah, Gough, Alexander, Burke County Airport,
Keysville, Vidette, Shell Bluff, Di-
Lane Wildlife Management Area, and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3324 8224 3326 8223 3325 8185 3323 8183
3296 8182 3295 8227 3308 8229 3323 8223
TIME...MOT...LOC 0111Z 264DEG 26KT 3309 8199
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PL159
WWUS52 KCAE 110124
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
924 PM EDT Tue Jun 10 2025
GAC033-245-110134-
/O.EXP.KCAE.SV.W.0071.000000T0000Z-250611T0130Z/
Burke GA-Richmond GA-
924 PM EDT Tue Jun 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR BURKE AND SOUTHEASTERN
RICHMOND COUNTIES WILL EXPIRE AT 930 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.
LAT...LON 3324 8224 3326 8223 3325 8185 3323 8183
3296 8182 3295 8227 3308 8229 3323 8223
TIME...MOT...LOC 0124Z 269DEG 19KT 3309 8193
$$
PLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:58 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 10, 7:58 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Columbia SC 758 PM EDT Tue Jun 10 2025 .SYNOPSIS... Overcast skies will give way to a mix of sun and clouds from west to east this afternoon. A few showers or thunderstorms will be possible later this afternoon and into the evening hours as a weak frontal boundary moves through the area. The region will then begin to transition to a more summerlike pattern, with less organized and more typical pulse convection through the remainder of the week and into next weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Key Message(s): - Scattered showers and thunderstorms ongoing and expected to continue pushing across the area tonight Another day, another round of showers and thunderstorms pushing eastward across the western forecast area. These looked potentially problematic a couple of hours ago, especially considering what looks like a pretty solid environment. Per SPC mesoanalysis, SBCAPE is ~1500-2000 j/kg, DCAPE >800 j/kg, and effective shear of 20-25 knots. With a cluster of thunderstorms pushing into the area, it seemed like we may have another round of strong/severe storms tonight. However, the storms have really lost their punch over the last hour or so, with a decrease in lightning noted and the storms becoming more disorganized as a whole. Garden variety showers and storms continue to pop up, though, in advance of an eastward moving shortwave trough. Given the aforementioned environment, it wouldn't be surprising if there was a marginally severe thunderstorm at some point this evening. But in general, these should be regular, weak storms. Overnight lows should fall into the upper 60s and lower 70s with scattered showers/storms at times. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... Key Message(s): - Scattered afternoon convection Wednesday: A weak cold front will remain stalled across the forecast area Wednesday providing focus for convective initiation. In the upper levels of the atmosphere, a mid-level wave will be exiting the coast with some weak ageostrophic convergence overhead, but taking a look at forecast soundings reveals the atmosphere still destabilizing southeast of the front. Given this, have kept chance PoPs in the forecast mainly south and east of Augusta and Columbia. Temperatures will remain seasonably warm near 90 degrees. Thursday: The stationary front will lift north during the day with a more summertime/ diurnal driven pattern returning to the region. Mid- level heights begin to rise to near 590 dam as ridging builds in, but instability remains across the region. As such, more widespread convection is forecast Thursday. Expect high temperatures again near 90 degrees. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Key Message(s): - Typical summertime pattern will continue with afternoon showers and thunderstorms An upper level ridge will remain positioned over the western Atlantic, with the western periphery extending into the southeastern states. A similar pattern will exist at the surface, with high pressure extending into the region from the east. Moisture will remain prevalent across the region, with model soundings showing PWAT values approaching 2.0". With a lack of significant upper level forcing showers and thunderstorms will likely be diurnally driven, mainly focused along outflow boundaries and the inland progressing sea breeze. Overall the severe threat remains low, however a strong thunderstorm cannot be ruled out. Both high and low temperatures will remain near normal through the period. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... VFR conditions noted at all sites right now, with periodic showers/storms possible over the next few hours. Another round of showers/storms are expected this evening as a shortwave approaches the region. These are generally fairly weak as of this writing, and with the sun setting soon, they're expected to remain fairly weak. The strongest storms may produce winds upwards of 25-30 knots & lightning. These should decrease in coverage and intensity after 03z at all sites, with some isolated to scattered showers/storms remaining around for much of the night. Confidence isn't high enough to include in the TAFs explicitly at this point. There is a weak signal in guidance to introduce mention of IFR/MVFR cigs in a TEMPO group at the Columbia and Orangeburg sites. On a regular night, probably wouldn't include this in the forecast given what guidance is showing right now. However, given that we saw stratus last night behind the convection, it seems prudent to include a TEMPO group where guidance is showing some ceilings developing later on. By mid-morning tomorrow, ceilings are expected to mix out with the potential for scattered showers/storms again tomorrow afternoon. EXTENDED AVIATION OUTLOOK...Brief flight restrictions are possible each day with typical summertime thunderstorms throughout the week. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
In the hours before
Special weather statement, Jun 10, 6:31 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Columbia SC
Issued by National Weather Service Greenville-Spartanburg SC
631 PM EDT Tue Jun 10 2025
GAZ040-SCZ018-025-102300-
Lincoln GA-McCormick SC-Edgefield SC-
631 PM EDT Tue Jun 10 2025
...A strong thunderstorm will impact portions of Lincoln...
McCormick...and Edgefield Counties through 700 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Strom Thurmond, or 13 miles southwest of Abbeville, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Strom Thurmond, Bobby Brown State Park, Willington, Gill's
Point, Mount Carmel Park, Mount Carmel, Long Cane Creek Picnic Area,
and Broad River Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8263 3398 8261 3396 8257 3398 8258
3399 8258 3401 8259 3407 8253 3407 8250
3408 8248 3406 8245 3406 8233 3397 8230
3402 8225 3399 8222 3397 8217 3399 8215
3398 8207 3392 8207 3394 8263
TIME...MOT...LOC 2230Z 269DEG 23KT 3403 8254
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LaneSpecial weather statement, Jun 10, 6:45 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Columbia SC
645 PM EDT Tue Jun 10 2025
GAZ040-063-064-SCZ018-102330-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-
645 PM EDT Tue Jun 10 2025
...Strong thunderstorms will impact portions of northwestern
McDuffie, Columbia, Lincoln and central McCormick Counties through
730 PM EDT...
At 644 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bobby Brown State Park to near
Wrightsboro. Movement was east at 35 mph.
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evans, Martinez, McCormick, Lincolnton, Appling, Clarks Hill
Recreation Area, Elijah Clark State Park, Riverwood, Mistletoe State
Park, Wrightsboro, Hamilton Branch State Park, J. Strom Thurmond Dam,
Mccormick County Airport, Thomson-McDuffie County Airport,
Parksville, Plum Branch, Bordeaux, Scott's Landing, Knox Scout
Reservation, and Double Branches.
This includes Interstate 20 in Georgia between mile markers 167 and
190, and near mile marker 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Strom Thurmond, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3361 8264 3364 8261 3363 8258 3365 8258
3364 8256 3365 8249 3383 8260 3386 8257
3387 8258 3386 8260 3387 8260 3394 8257
3392 8215 3388 8216 3383 8212 3379 8216
3372 8218 3365 8212 3348 8212 3350 8260
TIME...MOT...LOC 2244Z 264DEG 31KT 3393 8250 3358 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Jun 10, 7:03 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Columbia SC
703 PM EDT Tue Jun 10 2025
SCZ018-025-102330-
McCormick SC-Edgefield SC-
703 PM EDT Tue Jun 10 2025
...A strong thunderstorm will impact portions of northwestern
Edgefield and northeastern McCormick Counties through 730 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Troy, or 14 miles south of Abbeville, moving east at 20 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3406 8237 3406 8233 3397 8230 3402 8225
3398 8221 3397 8217 3399 8215 3398 8205
3391 8205 3393 8243
TIME...MOT...LOC 2302Z 274DEG 19KT 3397 8234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Jun 10, 8:19 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Columbia SC
819 PM EDT Tue Jun 10 2025
GAZ063-065-077-SCZ030-110100-
Burke GA-Richmond GA-McDuffie GA-Aiken SC-
819 PM EDT Tue Jun 10 2025
...A strong thunderstorm will impact portions of southeastern
McDuffie, Burke, southern Richmond and southwestern Aiken Counties
through 900 PM EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wrens, or 12 miles east of Gibson, moving east at 20 mph.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Plant Vogtle, Hephzibah, Jackson, Sardis, Midville,
Alexander, Burke County Airport, Gough, McBean, Blythe, Keysville,
Girard, Vidette, Bath-
Edie, Rosier, Leitner Lake Conference Center, Di-
Lane Wildlife Management Area, Audubon's Silver Bluff Sanctuary, and
Pea Patch Aerodrome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
3330 8231 3331 8238 3339 8224 3330 8163
3320 8176 3317 8177 3312 8171 3309 8161
3304 8154 3291 8176 3295 8186 3292 8196
3292 8208 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 0018Z 277DEG 19KT 3320 8239
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:19 PM EDT | Special Weather Statement | CAE | Burke, Richmond | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.